Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
161 Doctors are Online

Taken i-pill after unprotected intercourse. Heavy bleeding, stomach ache and pain in feet after i-pill use. Pregnant?

May 2013
User rating for this question
Very Good
Answered by
Practicing since : 2006
Answered : 4909 Questions
Hi. I had unprotected sex with my girl and she took an iPill. After around 20 days it happened again so she took another pill. She got her periods after that but they were really light. Her second cycle of the period after taking the iPill is heavy. Normally her periods last for around 8 days but today is the 12th day. She is really worried about this. Could you please tell me what measures should be taken in this case as she has these bad stomachaches and pain in her feet? I'm really worried. Could she be pregnant? But if she is bleeding she would not be, correct? Request you to please respond to my query at the earliest so that necessary steps can be taken. BTW, she is 25 years old.
Posted Wed, 27 Jun 2012 in Pregnancy
Answered by Dr. Sree Gouri SR 50 minutes later
thanks for the query.

According to your description the possibilities are,

1.menstrual irregularities can occur after taking i pill, so that may be one reason for her bleeding.
normally they will subside without using medicines but now as she is having heavy bleeding for 12 days she has to visit gynecologist and take tablets to control the bleeding. there is 1% failure rate of i pill, so chances of pregnancy is there.
if so the first occurred light bleeding can be taken as implantation bleeding and then second cycle heavy bleeding may be because of miscarriage.

so what you can do is let your girl friend consult gynecologist,
undergo either urine or blood test for pregnancy,
and one ultrasound,

with these tests either presence or absence of pregnancy, chances of miscarriage can be diagnosed, then treatment can be given according to that.
if pregnancy is not there doctor will prescribe tablets to stop the bleeding.

as there is chances of heavy blood loss you have to visit the doctor as early as possible.

Hope I have answered your query. I will be available to answer your follow up queries. If you are satisfied with all my answer, please rate the answer after closing the discussion.
take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor